Alert archive / Pennsylvania / Wind Advisories in 2006
Wind Advisory 7, NWS State College, PA
NWS State College, PA issued this wind advisory at Sep 1, 2006, 3:27 PM EDT for Cambria County, Clearfield County, Somerset County, Pennsylvania. It took effect at Sep 1, 2006, 10:00 PM EDT. It was in force for 108 min.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2006, 3:27 PM EDT (19:27 UTC)
- In effect from
- Sep 1, 2006, 10:00 PM EDT
- Expired
- Sep 1, 2006, 11:48 PM EDT
- In force
- 108 min
- Issued by
- NWS State College, PA
Counties Cambria County, PA, Clearfield County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 79 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 011927 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 327 PM EDT FRI SEP 1 2006 ...WIND ADVISORY IN EFFECT OVERNIGHT THROUGH SATURDAY MORNING... .STRONG GUSTY WINDS WILL DEVELOP WITH THE APPROACH OF THE REMNANTS OF TROPICAL STORM ERNESTO. PAZ017-024-033-020330- /O.NEW.KCTP.WI.Y.0007.060902T0200Z-060902T1400Z/ CLEARFIELD-CAMBRIA-SOMERSET- 327 PM EDT FRI SEP 1 2006 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT SATURDAY. THE REMNANTS OF TROPICAL STORM ERNESTO WILL BE TRACKING NORTH THROUGH CENTRAL PENNSYLVANIA OVERNIGHT. SUSTAINED...EAST TO NORTHEAST WINDS WILL STEADILY INCREASE THIS EVENING TO 20 TO 25 MPH...WITH FREQUENT GUSTS UP TO 35 MPH. WIND GUSTS WILL BE AROUND 50 MPH ON THE RIDGE TOPS AND EAST FACING SLOPES LATER TONIGHT THROUGH THE MID MORNING HOURS SATURDAY. HEAVY RAIN OF 2 TO 4 INCHES ACCOMPANYING THIS STORM WILL SATURATE THE GROUND...AND CAUSE TREES TO BE MORE EASILY BLOWN DOWN BY THE GUSTY WIND. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. CAMPERS SHOULD BE AWARE OF THE POTENTIAL FOR DOWNED TREES AND LOCATE YOUR TENT OR RECREATIONAL VEHICLE A SAFE DISTANCE AWAY. $$ LAMBERT/LA CORTE
2 follow-up statements
000 WWUS71 KCTP 020147 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 947 PM EDT FRI SEP 1 2006 ...WIND ADVISORY IN EFFECT OVERNIGHT THROUGH SATURDAY MORNING... .STRONG GUSTY WINDS WILL DEVELOP WITH THE APPROACH OF THE REMNANTS OF TROPICAL STORM ERNESTO. PAZ017-024-033-021200- /O.CON.KCTP.WI.Y.0007.060902T0200Z-060902T1400Z/ CLEARFIELD-CAMBRIA-SOMERSET- 947 PM EDT FRI SEP 1 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY. THE REMNANTS OF TROPICAL STORM ERNESTO WILL BE TRACKING NORTH THROUGH CENTRAL PENNSYLVANIA OVERNIGHT. EAST TO NORTHEAST WINDS WILL INCREASE TO 20 TO 25 MPH...WITH HIGHER GUSTS UP TO 35 MPH. WIND GUSTS OF AROUND 50 MPH CAN BE EXPECTED ON THE RIDGE TOPS LATER TONIGHT THROUGH THE MID MORNING HOURS SATURDAY. HEAVY RAIN OF 2 TO 4 INCHES ACCOMPANYING THIS STORM WILL SATURATE THE GROUND...AND CAUSE TREES TO BE MORE EASILY BLOWN DOWN BY THE GUSTY WIND. A WIND ADVISORY MEANS THAT STRONG...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN EXPOSED LOCATIONS. GUSTY WINDS COULD ALSO CAUSE SOME MINOR PROPERTY DAMAGE. CAMPERS SHOULD BE AWARE OF THE POTENTIAL FOR DOWNED TREES AND LOCATE YOUR TENT OR RECREATIONAL VEHICLE A SAFE DISTANCE AWAY. $$ LA CORTE
000 WWUS71 KCTP 020348 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1148 PM EDT FRI SEP 1 2006 PAZ017-024-033-020500- /O.CAN.KCTP.WI.Y.0007.000000T0000Z-060902T1400Z/ CLEARFIELD-CAMBRIA-SOMERSET- 1148 PM EDT FRI SEP 1 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WIND ADVISORY. NORTHEAST WINDS OF 10 TO 20 MPH WITH A FEW GUSTS TO 35 MPH ARE POSSIBLE OVERNIGHT AS THE REMNANT CIRCULATION OF ERNESTO TRACKS ACROSS THE REGION. $$ DEVOIR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Sep 1, 10:37 AM EDT, 4 hours 50 minutes earlier.
Area forecast discussion, Sep 1, 10:37 AM EDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1037 AM EDT FRI SEP 1 2006 .SHORT TERM /REST OF TODAY THROUGH TONIGHT/... SOME MODIFICATIONS MADE TO TIMING OF RAIN ACROSS THE NORTH LATER TODAY AND TONIGHT...AND RAINFALL AMOUNTS ACROSS THE WESTERN PENN MTNS. GFS/MREF TRACK AND QPF STILL PREFERRED...ESPECIALLY WHEN CONSIDERING THIS MORNING/S NAM POOR VERIFICATION OF ERNESTO/S LOCATION /TOO SLOW AND TOO FAR SW/. CONCERN THIS MORNING HAS INCLUDED THE POTENTIAL FOR HIGHER RAINFALL AMOUNTS /1-2 INCHES ABOVE PREVIOUS FCST AMOUNTS/ ACROSS THE LAUREL HIGHLANDS AND WCENT PENN MTNS WHERE A STORM TRACK ACROSS CENTRAL PENN WILL FAVOR THE POSSIBILITY OF PERSISTENT...HEAVY RAIN FROM A STRONG EASTERLY UPSLOPE FLOW AND LOW/MID LEVEL FRONTOGENETIC FORCING. STORM TOTAL RAINFALL OF 2-4 INCHES STILL LOOKS ON TRACK WITH LOCALLY HIGHER AMOUNTS /4-5 INCHES/ POSSIBLE BY SATURDAY AFTERNOON ACROSS THE SCENT MTNS AND LOWER SUSQ VALLEY. TEMPS TODAY WERE ALSO ADJUSTED DOWN BY A FEW DEG. FINALLY...WILL BE EXTENDING THE FLOOD WATCHES FURTHER OUT IN TIME /THROUGH SATURDAY EVENING ACROSS THE SOUTH...AND TIL 2 PM SUNDAY IN THE NORTH. && .PREV DISCUSSION... /ISSUED 352 AM EDT FRI SEP 1 2006/ SHORT TERM /TODAY/... STILL PLENTY OF UNCERTAINTY IN THE SHORT RANGE WRT ERNESTO AND ITS IMPACTS ON VARIOUS PORTIONS OF CENTRAL PA. WHAT APPEARS QUITE CERTAIN IS LOCALLY HEAVY RAINFALL OVER THE SOUTHERN HALF OF CENTRAL PA LATER TODAY AND PARTICULARLY TONIGHT...WHERE FLASH FLOOD WATCHES WERE PREVIOUSLY ISSUED AND WL REMAIN IN EFFECT. GFS REMAINS MOST CONSISTENT IN ITS PATH AND SOLUTION...WHILE NAM HAS ONCE AGAIN STRAYED FAR FROM CONSENSUS WITH A CURIOUS LEFT HAND TURN OF ERNESTOS CENTER...HEADING WESTWARD INTO WRN NORTH CAROLINA BY MID TO LATE THIS MORNING. EXTENT OF COLD AIR DAMMING/BLOCKING AND STABLE AIR TO THE NORTH MAY HAVE FACTORED INTO THIS SOLUTION...BUT IS CONTRADICTORY TO CURRENT CONSENSUS THINKING AMONG REGIONAL NWS OFFICES AND NATIONAL CENTERS (HPC AND TPC). OVERALL..CONTINUE TO PREFER GFS HANDLING OF ERNESTO REMNANTS...BRINGING A STRIPE OF EXCESSIVE RAINFALL INTO THE SOUTHERN HALF OF MY CWA BETWEEN 22Z THIS EVENING AND 06 UTC TONIGHT. HPC QPF LOOKS GOOD FOR THIS SCENARIO...AND HAVE STRAYED LITTLE FROM THESE NUMBERS FOR THE DURATION OF THIS EVENT. LONG TERM /TONIGHT THROUGH THURSDAY/... MODEL SOLUTIONS STILL QUITE DIVERGENT FROM 06 UTC SAT TIMEFRAME FORWARD... BUT AT LEAST A SOAKING RAINFALL APPEARS LIKELY ACROSS MY NORTHERN TIER (GENERALLY ONE TO TWO INCHES IS A GOOD BET). THIS WOULD ORDINARILY BE LESS THAN BORDERLINE FOR AN FFA AT THIS TIME...BUT GIVEN RECENT HEAVY RAINS AND HEIGHTENED SENSITIVITY TO ANY ADDITIONAL HEAVY RAINFALL...HAVE GONE ALONG WITH BUF AND BGMS DESIRE TO HOIST FFAS FOR LATE TONIGHT THROUGH SATURDAY AFTERNOON DESPITE THE UNCERTAINTY. NO ATTENTION PAID TO THE EXTENDED FORECAST THIS MORNING BEYOND ERNESTOS EXIT SAT NIGHT INTO SUNDAY. LARGE WESTERN ATLANTIC RIDGE APPEARS TO KEEP A STRONGHOLD OVER THAT REGION...KEEPING THE MID ATLANTIC UNDER BROAD SOUTHWEST FLOW ALOFT BUT WITH A QUESTIONABLE MOISTURE SOURCE AS GULFMEX APPEARS TO BE CLOSED FOR BUSINESS FOR SEVERAL DAYS. AVIATION... FLYING CONDITIONS WEATHER-WISE WILL BE UNEVENTFUL THROUGH THE MORNING AND EARLY AFTERNOON HOURS FRIDAY WITH HIGH OVERCAST IN PLACE. DURING THE AFTERNOON HOWEVER...WEATHER CONDITIONS WILL BE ON A DOWN HILL SLIDE AS THE REMNANTS OF ERNESTO APPROACH THE REGION. EXPECT VSBYS AND CIGS TO FALL INTO MVFR CATEGORY FROM SOUTH TO NORTH AS RAIN OVERSPREADS THE REGION DURING THE MID TO LATE AFTERNOON. VSBY AND CIGS WILL REMAIN IN THE MVFR CATEGORIES THROUGH SATURDAY MORNING...WITH AREAS OF IFR CONDITIONS EXPECTED AS WIDESPREAD MODERATE TO HEAVY RAINS MOVE ACROSS THE REGION FRIDAY NIGHT. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ024>028-033>036-056-057-059-063>066 UNTIL 8 PM SATURDAY. FLASH FLOOD WATCH FOR PAZ004>006-010>012-017>019-037-041-042- 045-046 FROM 2 AM SATURDAY TO 2 PM SUNDAY. FLASH FLOOD WATCH FOR PAZ049>053-058 FROM 6 PM FRIDAY TO 8 PM SATURDAY. && SHORT TERM...LAMBERT
Hazardous weather outlook, Sep 1, 4:53 AM EDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 453 AM EDT FRI SEP 1 2006 PAZ004>006-010>012-017>019-037-041-042-045-046-020900- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING- 453 AM EDT FRI SEP 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE REMNANTS OF TROPICAL STORM ERNESTO WILL AFFECT THE REGION LATER TODAY THROUGH SATURDAY. LOCALLY HEAVY RAIN IS EXPECTED TO DEVELOP BY LATE TONIGHT AND CONTINUE THROUGH SATURDAY EVENING. 2 TO 3 INCHES OF RAIN MAY FALL OVER NORTH CENTRAL AND CENTRAL PENNSYLVANIA. IF THIS MUCH RAIN OCCURS... FLOODING WILL BE POSSIBLE...THUS FLASH FLOOD WATCHES ARE IN EFFECT FOR ALL OF CENTRAL PENNSYLVANIA FOR LATER TODAY INTO SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE REMNANTS OF TROPICAL STORM ERNESTO WILL EXIT THE REGION SATURDAY NIGHT...ENDING THE FLASH FLOOD THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY THROUGH SATURDAY. PAZ024>028-033>036-049>053-056>059-063>066-020900- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 453 AM EDT FRI SEP 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE REMNANTS OF TROPICAL STORM ERNESTO WILL AFFECT THE REGION TODAY THROUGH SATURDAY AFTERNOON. LOCALLY HEAVY RAIN IS EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH EARLY SATURDAY MORNING. 3 TO 5 INCHES OF RAIN MAY FALL OVER SOUTH CENTRAL CENTRAL PENNSYLVANIA. IF THIS MUCH RAIN OCCURS... FLOODING WILL BE POSSIBLE...THUS FLASH FLOOD WATCHES ARE IN EFFECT FOR ALL OF CENTRAL PENNSYLVANIA FOR LATER TODAY INTO SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE REMNANTS OF TROPICAL STORM ERNESTO WILL EXIT THE REGION SATURDAY NIGHT...ENDING THE FLASH FLOOD THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY THROUGH SATURDAY. DEVOIR
Nearby
Wind Advisories in Pennsylvania, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.